MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BUZZ NONSTICK IRRIGATING: LENGTH: 20.6CM (8.11),; N/A

INTEGRA LIFESCIENCES MANSFIELD BUZZ NONSTICK IRRIGATING: LENGTH: 20.6CM (8.11),; N/A
Catalog Number NI22BS06
Medical Device Problem Code Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that when using the buzz nonstick irrigating forceps (ni22bs06) during surgery for cerebral arteriovenous malformation, it was confirmed that the device did not operate properly on wet surfaces (coagulation setting: 8w).However, it did operate properly on dry surfaces.It was used with electrosurgical generator and electrosurgical foot pedal.After replacing it with a different device (unknown name), coagulation on wet surfaces was possible.The generator, irrigation system, and cord & tubing set were not replaced.There was reportedly a delay of more than 30 minutes; however, no patient injury occurred.It was reported that following the event, an integra sales representative went to the facility to check the suspected product.There was an attempt to replicate the event by using chicken meat and saline.The product could not coagulate the meat when it was soaked in saline.It was reported that the product will not be returned for evaluation.
 
Additional Manufacturer Narrative
Updated fields - d4 (udi), d9, g3, g6, h2, h3, h6, h11.The suspected buzz nonstick irrigating forceps (ni22bs06) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The issue of not functioning may be the result of physical damage to the device or incomplete connection to the generator.However, definitive root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
BUZZ NONSTICK IRRIGATING: LENGTH: 20.6CM (8.11),
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20015666
Report Number3014334038-2024-00167
Device Sequence Number7448787
Product Code GEI
UDI-Device Identifier10381780149231
UDI-Public10381780149231
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI22BS06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL FOOT PEDAL 901001FPED; ELECTROSURGICAL GENERATOR 901001ESUO
Patient SexUnknown